Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 19, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 13, 2014, 7:05 PM CDT for Jim Hogg County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2014, 7:05 PM CDT (00:05 UTC)
- Expired
- Jun 13, 2014, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Jim Hogg County, TX
The radar
The Corpus Christi radar (KCRP), 123 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1352 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS54 KBRO 140005
SVRBRO
TXC247-140100-
/O.NEW.KBRO.SV.W.0019.140614T0005Z-140614T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
705 PM CDT FRI JUN 13 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 800 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING 60 MPH WINDS...17 MILES NORTH OF HEBBRONVILLE...MOVING
SOUTH AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HEBBRONVILLE.
THOMPSONVILLE.
LAS LOMITAS.
SOUTH FORK ESTATES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
2723 9849 2715 9849 2714 9847 2714 9895
2728 9891 2727 9880 2736 9880 2736 9863
2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0003Z 005DEG 6KT 2756 9869
$$
TOMASELLI2 follow-up statements
603
WWUS54 KBRO 140033
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
733 PM CDT FRI JUN 13 2014
TXC247-140100-
/O.CON.KBRO.SV.W.0019.000000T0000Z-140614T0100Z/
JIM HOGG-
733 PM CDT FRI JUN 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN JIM HOGG COUNTY...
AT 732 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 14 MILES NORTH OF HEBBRONVILLE...MOVING
SOUTH AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DAMAGING WINDS TO 60 MPH.
LOCATIONS IN THE WARNING INCLUDE...
HEBBRONVILLE.
THOMPSONVILLE.
LAS LOMITAS.
SOUTH FORK ESTATES.
HEBBRONVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE WIND SPEEDS STRONG ENOUGH TO BRING
DOWN TREES AND POWER LINES AND DAMAGE OR DESTROY MOBILE HOMES AND
OUTBUILDINGS. PERSONS OUTDOORS OR IN VEHICLES SHOULD SEEK SAFETY
INSIDE A STURDY BUILDING UNTIL THE STORM PASSES. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
2723 9849 2715 9849 2714 9847 2714 9895
2728 9891 2727 9880 2736 9880 2736 9863
2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0032Z 005DEG 6KT 2751 9869
$$
TOMASELLI221
WWUS54 KBRO 140057
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
757 PM CDT FRI JUN 13 2014
TXC247-140107-
/O.EXP.KBRO.SV.W.0019.000000T0000Z-140614T0100Z/
JIM HOGG-
757 PM CDT FRI JUN 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JIM HOGG COUNTY WILL
EXPIRE AT 800 PM CDT...
AT 757 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE STORMS
THAT PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER SEVERE...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
LAT...LON 2735 9855 2734 9852 2727 9852 2726 9853
2723 9849 2715 9849 2714 9847 2714 9895
2728 9891 2727 9880 2736 9880 2736 9863
2734 9862 2734 9860 2736 9859 2736 9855
TIME...MOT...LOC 0057Z 005DEG 6KT 2747 9869
$$
TOMASELLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:38 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 13, 2:38 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 238 PM CDT FRI JUN 13 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...500MB RIDGE ACROSS NORTHERN MEXICO AND SOUTHWEST TEXAS WILL CONTINUE TO PROVIDE NORTHERLY WINDS ALOFT ACROSS THE CWA TONIGHT INTO SATURDAY. LOW TO MID LEVEL MOISTURE WILL REMAIN LIMITED ACROSS SOUTH TEXAS AS THE SUBSIDENCE CONTINUES THROUGH SAT NIGHT. THE PRESSURE GRADIENT WILL INCREASE ACROSS SOUTHWEST TX SATURDAY IN RESPONSE TO LOW PRESSURE DEVELOPING ON THE LEE SIDE OF THE ROCKIES. BREEZY CONDITIONS WILL DEVELOP ACROSS THE WESTERN PORTIONS...MAINLY WEST OF 281...OF THE CWA SAT AFTERNOON. TEMPERATURES WILL REMAIN VERY WARM TONIGHT THROUGH SAT NIGHT. WILL GO WITH A BLEND OF THE RAW MODEL GUIDANCE FOR LOWS TONIGHT AND SAT NIGHT AND A BLEND OF THE MOS MODEL GUIDANCE FOR HIGHS SATURDAY. .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY INTO MONDAY RAPID WEST NORTH WESTERLY FLOW OVER THE SOUTHERN ROCKIES WILL SET UP LEE TROUGHING THAT WILL INTERACT WITH HIGH PRESSURE CENTERED OVER NORTH CENTRAL FLORIDA TO PRODUCE WINDIER CONDITIONS THAN THE PREVIOUS FEW DAYS. LATE MORNING AND AFTERNOON WIND GUSTS SHOULD APPROACH 30 TO 35 MPH. 850MB FLOW WILL BE ORIENTED MORE SOUTH SOUTHEASTERLY AND ADVECT DEEPER/RICHER LOW LAYER MOISTURE INTO THE AREA. INTRODUCED A SLIGHT CHANCE OF AFTERNOON SHOWERS ON SUNDAY MAINLY NORTH OF HARLINGEN AND EAST OF HIGHWAY 281 AND CONTINUED THE SLIGHT CHANCE OF COASTAL SHOWERS MONDAY MORNING. MID LEVEL LAPSE RATES AND OVERALL INSTABILITY WILL BE QUITE POOR AND LIKELY LIMITED BY AT LEAST SOME 700MB SOUTHWESTERLY WINDS AND TERRAIN INDUCED DRYING AND CAPPING. TEMPS WILL BE WARM WITH OVERNIGHT LOWS IN THE UPPER 70S AND HIGHS IN THE MID 90S COASTAL TO 100S INLAND. TUESDAY MID LEVEL CONVERGENCE OVER THE SOUTHEAST HELPS SURFACE AND LOW LAYER RIDGING OVER FLORIDA MOVE MORE TOWARDS THE NORTH CENTRAL GULF COAST AND OUR LOW LEVEL PRESSURE GRADIENT LOOKS TO INTENSIFY A BIT MORE. UPPER TROUGHING MOVES INTO THE CENTRAL PLAINS BY TUESDAY NIGHT INTO WEDNESDAY AND FURTHER REINFORCES A GENERAL LOW LEVEL TROUGHING THAT WILL KEEP BREEZY TO WINDY CONDITIONS IN PLACE BOTH TUESDAY AND WEDNESDAY. THE MAIN DIFFERENCE THOUGH WILL BE THE TROUGH SHOULD SHIFT THE TRAJECTORY OF 850MB LAYER WINDS TO A MORE DUE SOUTHERLY DIRECTION WITH 700MB MORE FIRMLY OUT OF THE SOUTHWEST WHICH WILL BOTH ADVECT LESS WESTERN GULF MOISTURE INTO THE AREA AND PROVIDE DRYING DOWNSLOPING WINDS OFF THE SIERRA MADRE SO THE MEAGER RAIN CHANCES OF SUNDAY AND MONDAY WILL NOT CONTINUE TUESDAY AND WEDNESDAY. TEMPERATURES WILL REMAIN QUITE WARM GIVEN THE PATTERN AND CONTINUED TO RUN ABOVE GUIDANCE CONSENSUS WITH HIGHS IN THE MID TO UPPER 90S VALLEY AND LOW TO MID 100S INLAND. ECMWF AND GFS SYNOPTIC SIGNALS DIVERGE QUITE A BIT BY THURSDAY WITH THE ECMWF DEPICTING A MID AND UPPER LEVEL SHORTWAVE TROUGH MOVING INTO NORTHERN MEXICO WHILE THE GFS KEEPS TROUGHING MORE OVER CALIFORNIA WHILE ENHANCING MID LEVEL RIDGING OVER NORTHERN MEXICO WHICH INCREASES OUR COLUMN THICKNESS VALUES AND INCREASES SUBSIDENCE. WILL LEAN TOWARDS PERSISTENCE AND CLIMATOLOGY AND GO MORE IN THE FAVOR OF THE GFS SOLUTION REGARDING THAT FEATURE AND THE OVERALL FORECAST/SENSIBLE WEATHER FOR THURSDAY WHICH REMAINS HOT...DRY AND BREEZY. && .MARINE... TONIGHT THROUGH SATURDAY NIGHT...SEAS WERE NEAR 3 FEET WITH SOUTH WINDS NEAR 10 KNOTS AT BUOY020 THIS AFTERNOON. LIGHT TO MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TONIGHT INTO SATURDAY AS THE PRESSURE GRADIENT REMAINS RELATIVELY WEAK ACROSS THE WESTERN GULF OF MEXICO. THE PRESSURE GRADIENT WILL INCREASE SLIGHTLY SAT NIGHT AS LOW PRESSURE MOVES INTO THE NORTHERN AND CENTRAL UNITED STATES. MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS THE LOWER TX COAST SAT NIGHT AS A RESULT. SUNDAY THROUGH WEDNESDAY... STRONGER SOUTHEAST WINDS ARE EXPECTED SUNDAY THROUGH AT LEAST TUESDAY. AT LEAST MARGINAL SMALL CRAFT ADVISORY CONDITIONS APPEAR POSSIBLE AT NIGHT ON THE GULF OF MEXICO AND DURING THE LATE MORNING AND AFTERNOON ON THE LAGUNA MADRE. SEAS WILL GENERALLY BE MODERATE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 92 80 92 / 0 10 0 10 BROWNSVILLE 77 93 78 93 / 0 10 0 10 HARLINGEN 76 95 77 96 / 0 0 0 10 MCALLEN 77 99 78 97 / 0 0 0 0 RIO GRANDE CITY 76 100 77 99 / 0 0 0 0 SOUTH PADRE ISLAND 79 88 80 89 / 0 10 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 61/68
Hazardous weather outlook, Jun 13, 6:35 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 635 PM CDT FRI JUN 13 2014 TXZ248>257-141000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 635 PM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS JIM HOGG...BROOKS AND ZAPATA COUNTIES THROUGH SUNSET. AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS JIM HOGG...BROOKS OR ZAPATA COUNTIES THROUGH SUNSET. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH THROUGH THE ENTIRE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-141000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 635 PM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 13, 6:15 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 615 PM CDT FRI JUN 13 2014 TXZ249-250-140030- JIM HOGG-BROOKS- INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS 615 PM CDT FRI JUN 13 2014 ...SEVERE THUNDERSTORMS APPROACHING FROM THE NORTH... NATIONAL WEATHER SERVICE DOPPLER RADAR IN BROWNSVILLE IS TRACKING A CLUSTER OF SEVERE THUNDERSTORMS LOCATED OVER DUVAL COUNTY. THESE THUNDERSTORMS ARE ABOUT 40 MILES NORTH OF HEBBRONVILLE...OR 54 MILES NORTHWEST OF FALFURRIAS...AND MOVING TO THE SOUTH AT AROUND 23 MPH. IF THESE THUNDERSTORMS CONTINUE ON THEIR CURRENT MOVEMENT AND INTENSITY...THEY WILL HAVE THE ABILITY TO PRODUCE QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WITHIN THE NEXT TWO HOURS OVER JIM HOGG AND BROOKS COUNTIES. RESIDENTS OF THESE COUNTIES ARE URGED TO MONITOR THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO REACT SHOULD ANY WARNINGS BE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.